Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 14, NWS Jacksonville, FL

April 19, 2019Baker County, Columbia County, Florida

NWS Jacksonville, FL issued this tornado warning at Apr 19, 2019, 10:56 AM EDT for Baker County, Columbia County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2019, 10:56 AM EDT (14:56 UTC)
Expired
Apr 19, 2019, 11:15 AM EDT
In force
19 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Baker County, FL, Columbia County, FL

The radar

The Jacksonville radar (KJAX), 73 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:13 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

458 
WFUS52 KJAX 191456
TORJAX
FLC003-023-191515-
/O.NEW.KJAX.TO.W.0014.190419T1456Z-190419T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1056 AM EDT Fri Apr 19 2019

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northwestern Baker County in northeastern Florida...
  Northeastern Columbia County in northern Florida...

* Until 1115 AM EDT.
    
* At 1056 AM EDT, a severe thunderstorm capable of producing a
  tornado was located over Five Points, or over Lake City, moving
  northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Baker and northeastern Columbia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3059 8250 3057 8222 3055 8224 3053 8224
      3012 8258 3014 8268 3021 8272
TIME...MOT...LOC 1456Z 211DEG 86KT 3022 8263 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

MCGINNIS
1 follow-up statement
161 
WWUS52 KJAX 191504
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1104 AM EDT Fri Apr 19 2019

FLC003-023-191515-
/O.CON.KJAX.TO.W.0014.000000T0000Z-190419T1515Z/
Baker FL-Columbia FL-
1104 AM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR
NORTHWESTERN BAKER AND NORTHEASTERN COLUMBIA COUNTIES...
    
At 1104 AM EDT, a severe thunderstorm capable of producing a tornado
was located 13 miles northeast of Suwannee Valley, or 15 miles east
of White Springs, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Baker and northeastern Columbia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3057 8222 3055 8224 3053 8224 3023 8249
      3023 8258 3030 8263 3059 8245
TIME...MOT...LOC 1504Z 211DEG 86KT 3039 8251 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

MCGINNIS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 9:01 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 19, 9:01 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
901 AM EDT Fri Apr 19 2019

.Update.../through this evening/...

The region is between high pressure to the east and an approaching
cold front to the west this morning. A tight pressure gradient
between these two features is resulting in gusty winds. The front,
with a line of strong to severe storms along it is expected to
reach western counties this morning, then track fairly quickly
east across the region. The line is expected to reach the I95
corridor between 1 PM and 4 PM. The combination of the winds
available in lower levels, and speed of this line, will likely
maintain strong to severe intensity to the storms across the
forecast area. In addition, a few tornadoes will be possible
embedded in this line. Locally heavy rainfall is also expected.
Gusty winds will continue behind this main line with isolated to
scattered showers.

Highs are expected to range from the mid 70s inland to the mid
80s east.

&&

.AVIATION...

MVFR ceilings will prevail through around 15Z. Sustained
southerly surface winds will quickly increase to 20-25
knots at the regional terminals by 14Z, with frequent
gusts to 35-40 knots well before thunderstorms impact
the terminals. Southerly winds will also quickly increase
to 50 knots at around 2000 feet by 15Z. A squall line of
severe thunderstorms will approach GNV shortly after 17Z
and will impact the remainder of the terminals during
the 18Z-20Z time frame. Wind gusts in excess of 50 knots
will be possible within stronger activity that impacts the
terminals, with a brief period of IFR conditions expected
as the line moves through. MVFR ceilings and light showers
will be possible in the wake of the squall line through
around 21Z-23Z. Surface winds will shift to southwesterly
by 21Z, with sustained speeds decreasing to 10-20 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  48  64  47 / 100   0   0   0
SSI  81  53  69  53 / 100   0   0   0
JAX  84  52  71  50 / 100   0   0   0
SGJ  85  53  72  53 / 100  10  10   0
GNV  81  52  70  48 / 100   0  10   0
OCF  82  53  71  48 /  80  10  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
     Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
     Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
     Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
     Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
     Columbia-Suwannee-Union-Western Alachua-Western Marion.

     High Rip Current Risk until 8 PM EDT this evening for Coastal
     Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

     High Rip Current Risk until 8 PM EDT this evening for Coastal
     Camden-Coastal Glynn.

AM...Gale Warning until 11 PM EDT this evening for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

23/Nelson

In the hours before

Local storm report, Apr 19, 10:27 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1027 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     JENNINGS                30.60N 83.11W
04/19/2019                   HAMILTON           FL   911 CALL CENTER

            HAMILTON COUNTY 911/DISPATCH REPORTS NUMEROUS TREES
            DOWNED ACROSS THE WESTERN PORTION OF THE COUNTY.

&&

NELSON
Local storm report, Apr 19, 10:31 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1031 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     STATENVILLE             30.70N 83.03W
04/19/2019                   ECHOLS             GA   911 CALL CENTER

            ECHOLS COUNTY 911/DISPATCH REPORTS NUMEROUS TREES DOWNED
            IN THE VICINITY OF STATENVILLE. TIME OF DAMAGE BASED ON
            RADAR DATA.

&&

NELSON
Local storm report, Apr 19, 10:37 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1037 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     ENE MCALPIN             30.14N 82.95W
04/19/2019                   Suwannee           FL   911 CALL CENTER

            SUWANNEE COUNTY 911/DISPATCH REPORTS NUMEROUS TREES AND
            POWER LINES DOWNED BY STRONG WINDS COUNTY-WIDE.

&&

NELSON
Local storm report, Apr 19, 10:46 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1046 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     AXSON                   31.27N 82.74W
04/19/2019                   ATKINSON           GA   EMERGENCY MNGR

            ATKINSON COUNTY EMERGENCY MANAGEMENT REPORTS A LARGE TREE
            DOWNED ACROSS A ROADWAY IN AXSON. TIME OF DAMAGE BASED ON
            RADAR DATA.

&&

NELSON
Local storm report, Apr 19, 10:49 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1049 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     COGDELL                 31.16N 82.72W
04/19/2019                   CLINCH             GA   EMERGENCY MNGR

            CLINCH COUNTY EMERGENCY MANAGEMENT REPORTS TREES DOWN IN
            THE COGDELL AREA AND POWER OUTAGES IN DUPONT. TIME OF
            TREE DAMAGE BASED ON RADAR DATA.

&&

NELSON
Local storm report, Apr 19, 10:52 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1052 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     3 WNW PEARSON           31.31N 82.90W
04/19/2019                   Atkinson           GA   EMERGENCY MNGR

            ATKINSON COUNTY EMERGENCY MANAGEMENT REPORTS TREES DOWNED
            IN THE VICINITY OF KIRKLAND. TIME OF DAMAGE BASED ON
            RADAR DATA.

&&

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:50 PM EDTWind AdvisoryJAXAlachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more20 hr
Apr 19, 12:38 AM EDTSpecial Marine WarningJAX67 min
Apr 19, 1:39 AM EDTSpecial Marine WarningJAX66 min
Apr 19, 3:00 AM EDTSpecial Marine WarningJAX60 min
Apr 19, 3:12 AM EDTRip Current StatementJAXDuval, Flagler, Nassau17 hr
Apr 19, 5:08 AM EDTSpecial Marine WarningJAX67 min
Apr 19, 9:43 AM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee47 min
Apr 19, 10:15 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton45 min
Apr 19, 10:19 AM EDTSevere Thunderstorm WarningJAXColumbia, Gilchrist, Hamilton, Suwannee41 min
Apr 19, 11:00 AM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Union60 min
Apr 19, 11:33 AM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns57 min
Apr 19, 11:35 AM EDTSpecial Marine WarningJAX115 min
Apr 19, 11:49 AM EDTTornado WarningJAXNassau26 min
Apr 19, 11:54 AM EDTSevere Thunderstorm WarningJAXAlachua, Clay, Marion, Putnam66 min
Apr 19, 12:26 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns49 min
Apr 19, 12:45 PM EDTSevere Thunderstorm WarningJAXClay, Marion, Putnam, Saint Johns45 min
Apr 19, 12:50 PM EDTSpecial Marine WarningJAX85 min
Apr 19, 12:51 PM EDTSpecial Weather StatementJAXFlagler54 min
Apr 19, 1:11 PM EDTSpecial Marine WarningJAX2 hr
Apr 19, 1:25 PM EDTSevere Thunderstorm WarningJAXFlagler, Marion, Putnam, Saint Johns65 min
Apr 19, 1:36 PM EDTAreal Flood AdvisoryJAXMarion114 min
Apr 19, 2:09 PM EDTSpecial Marine WarningJAX66 min
Apr 19, 2:27 PM EDTSevere Thunderstorm WarningJAXFlagler33 min
Apr 19, 3:12 PM EDTSpecial Weather StatementJAXAlachua, Baker, Columbia, Gilchrist, Hamilton, Suwannee and 1 more78 min
Apr 19, 3:16 PM EDTSpecial Marine WarningJAX54 min
Apr 19, 4:32 PM EDTSpecial Weather StatementJAXAlachua, Baker, Bradford, Clay, Columbia, Marion and 3 more88 min
Apr 19, 5:55 PM EDTSpecial Weather StatementJAXClay, Duval, Flagler, Nassau, Putnam, Saint Johns65 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.